Nonlinear systems with Hartman-type perturbations

  • Nikolaos S. Papageorgiou
  • Patrick WinkertEmail author


We consider a nonlinear Lienard-type system driven by a nonlinear, nonhomogeneous differential operator and a maximal monotone map. On the Carathéodory perturbation we do not impose any global growth condition. Instead we employ a Hartman-type hypotheses. Using tools from fixed point theory and the theory of operators of monotone type, we prove two existence theorems.


Nonlinear nonhomogeneous differential operator Maximal monotone map Hartman condition Leray–Schauder alternative principle Lienard system 

Mathematics Subject Classification

34A60 34B15 



  1. 1.
    Bader, R.: A topological fixed-point index theory for evolution inclusions. Z. Anal. Anwend. 20(1), 3–15 (2001)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Brézis, H.: Opérateurs Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert. North-Holland Publishing Co., Amsterdam (1973)zbMATHGoogle Scholar
  3. 3.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1992)zbMATHGoogle Scholar
  4. 4.
    Hartman, P.: On boundary value problems for systems of ordinary, nonlinear, second order differential equations. Trans. Am. Math. Soc. 96, 493–509 (1960)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Hartman, P.: Ordinary Differential Equations. Wiley, New York (1964)zbMATHGoogle Scholar
  6. 6.
    Knobloch, H.-W.: On the existence of periodic solutions for second order vector differential equations. J. Differ. Equ. 9, 67–85 (1971)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Manásevich, R., Mawhin, J.: Boundary value problems for nonlinear perturbations of vector \(p\)-Laplacian-like operators. J. Korean Math. Soc. 37(5), 665–685 (2000)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Mawhin, J.: Some boundary value problems for Hartman-type perturbations of the ordinary vector \(p\)-Laplacian. Nonlinear Anal. 40(1–8), 497–503 (2000)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Papageorgiou, N.S., Winkert, P.: Applied Nonlinear Functional Analysis. An Introduction. De Gruyter, Berlin (2018)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Austria, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsNational Technical UniversityAthensGreece
  2. 2.Institut für MathematikTechnische Universität BerlinBerlinGermany

Personalised recommendations